Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 24, 2007, 5:52 PM CDT for Wayne County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 5:52 PM CDT (22:52 UTC)
- Expired
- Apr 24, 2007, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:22 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 24, 3:22 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT TUE APR 24 2007 .SHORT TERM... /TONIGHT THROUGH FRIDAY NIGHT/ CURRENT CONVECTION APPEARS MOST NUMEROUS WHERE RETREATING FRONTAL BOUNDARY INTERSECTS THE NWWD ADVECTING THETA-E AXIS. THE BLOOMFIELD MO PROFILER HAS BEEN SHOWING DEEPENING SOUTHWESTERLY...UNIDIRECTIONAL FLOW SINCE 12Z...WITH 25-30KT MAX JUST ABOVE 850 MB. THIS CONVECTION SHOULD CONTINUE TO SPREAD NWD WITH THE WARM FRONT...WITH A MINIMUM COVERAGE EXPECTED ACROSS THE NORTHERN END OF THE WFO PAH FORECAST AREA AROUND 00Z /700 PM/ WEDNESDAY. SEVERAL MINOR SHORTWAVES WILL CONTINUE RIPPLE NEWD THROUGH AR INTO SERN MO OVERNIGHT. THIS ENHANCED LIFT...COMBINED WITH AN INCREASING LOW LEVEL JET COULD LEAD TO SOME TRAINING...WITH THE POTENTIAL OF LOCALLY HEAVY RAIN...OVER SOUTHERN IL AND ALONG AND WEST OF INTERSTATE 57 IN SOUTHEAST MISSOURI. ALTHOUGH INSTABILITY WILL BE LOCALIZED IN NATURE...PRECIPITABLE WATER VALUES WILL BE ABOVE NORMAL...RANGING FROM 1.8 TO 2.0 INCHES...WHICH MAY LEAD TO ISOLATED RAINFALL AMOUNTS BETWEEN 0.6 TO 0.8 INCHES IN A FEW LOCATIONS OVERNIGHT. THE LAST COUPLE OF NAM MODEL RUNS HAVE BEEN SLOWING THE EASTWARD PROGRESSION OF THE UPPER LOW OVER KS/OK TONIGHT...SUPPORTING A PERSISTENT FETCH OF HIGHER THETA-E AIR INTO THE WFO PAH FORECAST AREA THROUGH THURSDAY. ALTHOUGH THE GFS/NAM DIFFER ON THE ORIENTATION OF THE DOUBLE LOW STRUCTURE OVER MO...THERE IS HAS BEEN SOME RUN TO RUN CONSISTENCY ASSOCIATED WITH THE MAIN VERTICALLY STACKED LOW OVER SWRN MO BY 12Z /7 AM/ THURSDAY. THIS FEATURE WILL BE THE PRIMARY GENERATOR FOR CONVECTIVE LINE THUNDERSTORM DEVELOPMENT LATE WEDNESDAY AND WEDNESDAY NIGHT. I ATTEMPTED TO DEPICT THE MEAN PASSAGE OF THE CONVECTIVE LINES...WITH AN W-E TRANSLATION OF CATEGORICAL POPS/WEATHER. ON THURSDAY...THERE WILL LIKELY BE ONE MORE ROUND OF CONVECTION...MAINLY ELEVATED...SEWD OF THE UPPER/SURFACE LOW. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL LIKELY BE THE POTENTIAL FOR HAIL. BY THURSDAY NIGHT...DRIER AND MORE STABLE AIR SHOULD WORK IN FROM THE WEST AND SOUTHWEST...AS MEAN TROUGH AXIS MOVES CLOSER TO THE WFO PAH FORECAST AREA. ALTHOUGH IT IS NOT IMPOSSIBLE TO GET SHOWERS INTO EARLY FRIDAY...MAIN FORCING AND LIFT WITH THE UPPER LOW SHOULD SKIRT AROUND THE WFO PAH FORECAST AREA. ANY DIURNALLY BASED CONVECTION ON FRIDAY...SHOULD REMAIN EAST OF THE REGION. FOR NOW...KEEPING WEATHER DRY FOR FRIDAY...BUT UPCOMING FORECAST SHIFTS WILL NEED TO MONITOR FOR ANY DEVELOPMENT OF CONVECTION FRIDAY NIGHT...AS A NORTHWEST FLOW REGIME DEVELOPS IN ADVANCE OF A WESTERN U.S. RIDGE. .LONG TERM... /SATURDAY THROUGH TUESDAY NIGHT/ DGEX AND GFS ARE BRINGING AN UPPER LOW AND ASSOCIATED SURFACE LOW ACROSS THE CWA ON SATURDAY. OVER THE PAST COUPLE OF DAYS...MODELS HAVE BEEN ALL OVER THE PLACE WITH THIS SYSTEM...SO FOR THE MOMENT WILL FOLLOW ALONG WITH MOST OF MY NEIGHBORS BY GOING WITH A 14 POP AND HOLDING UNTIL WE SEE THE WHITES OF ITS EYES AND/OR A BIT MORE MODEL CONSISTENCY. IN THE WAKE OF THIS SYSTEM...MODELS BUILD AN UPPER RIDGE OVER THE HEARTLAND WHICH WILL KEEP US DRY WITH NEAR SEASONAL TEMPERATURES THROUGH THE END OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH/JAP
Hazardous weather outlook, Apr 24, 4:19 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 AM CDT TUE APR 24 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. 3/4 INCH HAIL AND WINDS GUSTING TO 58 MPH OR GREATER ARE THE PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY. MINOR FLOODING MAY LINGER ALONG PORTIONS OF THE LOWER OHIO RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY AND WEDNESDAY NIGHT. AGAIN THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL AND WIND...WITH LOCALLY HEAVY RAIN ALSO A POSSIBILITY. THE CHANCE OF THUNDERSTORMS WILL LINGER THROUGH THURSDAY. MINOR FLOODING MAY CONTINUE TO LINGER ALONG PORTIONS OF THE LOWER OHIO RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH WEDNESDAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 50 min |
| Apr 24, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.